Severe systemic reaction from calcium hydroxylapatite vocal fold filler

Justin C. Cohen, William Reisacher, Melanie Malone, Lucian Sulica

Research output: Contribution to journalArticle

10 Scopus citations

Abstract

We describe a severe systemic reaction that occurred following injection augmentation with calcium hydroxylapatite vocal fold filler. The reaction occurred within 30 minutes of the procedure and consisted of diffuse itching, hives, edematous face and eyelids, and voice changes indicating glottic edema. It is classified as a grade 3 systemic reaction. Consideration is given to possible etiologies and at risk patients are discussed. We recommend a postprocedure observation time of at least 30 minutes to monitor for such reactions.

Original languageEnglish (US)
Pages (from-to)2237-2239
Number of pages3
JournalLaryngoscope
Volume123
Issue number9
DOIs
Publication statusPublished - Sep 1 2013

    Fingerprint

Keywords

  • Calcium hydroxylapatite
  • anaphylaxis, injection augmentation, laryngoplasty, vocal fold paralysis
  • systemic reaction
  • vocal fold filler

ASJC Scopus subject areas

  • Otorhinolaryngology

Cite this

Cohen, J. C., Reisacher, W., Malone, M., & Sulica, L. (2013). Severe systemic reaction from calcium hydroxylapatite vocal fold filler. Laryngoscope, 123(9), 2237-2239. https://doi.org/10.1002/lary.23762